Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi this is Dr. Hil. What is your Yorkie's name. Has he had any vomiting or diarrhea? what is his normal diet?
How old is he and what is his normal diet?
what is the name of the food he is eat\ing?
Great. Thank you. So, rawhide does not typically cause a blockage, because it softens and breaks down in the stomach. That leaves a couple of possible causes. If the dissension is from the stomach becoming dilated, then either his stomach is not contracting normally or he may have a partial obstruction of the pylorus.
Have any X-rays been taken to determine if the stomach is bloated or possibly one of the other organs is enlarged?
What treatments has he received?
thank you. Is he currently on antibiotics? any other treatments?
How long has his stomach been bloated? Is he passing stool? There is a possibility that the pylorus (narrowed part of the stomach that leads into the intestines) is thickened and to allowing good outflow. Food sitting in the stomach usually causes nausea, but not always.
Doxycycline can cause stomach upset, but famotidine may help a little. There are promotility drugs (metoclopramide) that can help the stomach contract and empty. I would also consider probiotics to repopulate his intestinal tract with healthy bacteria. Have you considered and abdominal ultrasound? This would help determine if there is an issue with the pylorus and rule out a foreign body.
Inducing vomitng is not a great choice. Has he been eating?
It is important to keep him on a bland food right now. We don't want him to develop pancreatitis on top of this. I would not give him anything else, except water tonight. It is good that he had a bowel movement. If an ultrasound if off limits, then I would talk to your vet tomorrow about getting him on Cerenia (anti nausea med) and a promotiity drug.
Your welcome. Please feel free to ask additional questions. If you are satisfied with my answer, then please take time to rate my response. You can continue to post on this thread for several days, even after rating. Take care.